- Drug-Induced Esophagitis: What Pharmacists Need to Know
- Everything you need to know about esophagitis
Drug-Induced Esophagitis: What Pharmacists Need to Know
May 10, Pill-induced esophagitis is a rare cause of acute chest pain. . Ethical approval: Our institution does not require ethical approval for reporting.does
Esophagitis is any inflammation or irritation of the esophagus. The esophagus is the tube that sends food from your mouth to your stomach. Common causes include acid reflux , side effects of certain medications, and bacterial or viral infections. Reflux is when the stomach contents and acids back up into the esophagus. Untreated esophagitis can lead to ulcers , scarring, and severe narrowing of the esophagus, which can be a medical emergency. Your treatment options and outlook depend on the cause of your condition. Most healthy people improve within two to four weeks with proper treatment.
Esophagitis uh-sof-uh-JIE-tis is inflammation that may damage tissues of the esophagus, the muscular tube that delivers food from your mouth to your stomach. Esophagitis can cause painful, difficult swallowing and chest pain. Causes of esophagitis include stomach acids backing up into the esophagus, infection, oral medications and allergies. Treatment for esophagitis depends on the underlying cause and the severity of tissue damage. If left untreated, esophagitis can damage the lining of the esophagus and interfere with its normal function, which is to move food and liquid from your mouth to your stomach. Esophagitis can also lead to complications such as scarring or narrowing of the esophagus, and difficulty swallowing. Esophagitis care at Mayo Clinic.
How many pills have you taken over the last month, week, or even today? Prolonged contact with the mucosal lining of your esophagus can result in inflammation, esophageal strictures, or in extreme cases hemorrhages requiring immediate medical attention. NSAIDs are the most prescribed medications for treating conditions, such as arthritis. While there are more cases of antibiotics-induced esophagitis, the cases with NSAIDs are far more serious, including increased complications of hemorrhages and strictures. This pill has caused more strictures than any other oral medication. While those with esophageal motility disorders seem to be predisposed to pill-induced esophagitis, including structural abnormalities in the esophagus or compressions of the esophagus, anyone taking a pill can be at risk.
Over a period of six years 16 patients presented to Dr. One patient had esophagitis without ulcerations and two patients, who declined endoscopy were not included in this analyzis. The mean age of the remaining 13 patients was The mean ulcers number was 3. The ulcers were located at the mid-esophagus, All patients took a doxycycline preparation at bed time with little water.
Everything you need to know about esophagitis